Change search
ReferencesLink to record
Permanent link

Direct link
Valuation of Index-Linked Cash Flows in a Heath-Jarrow-Morton Framework
Stockholm University, Faculty of Science, Department of Mathematics.
Number of Authors: 2
2015 (English)In: Risks, ISSN 1670-0139, E-ISSN 2227-9091, Vol. 3, no 3, 338-364 p.Article in journal (Refereed) Published
Abstract [en]

In this paper, we study the valuation of stochastic cash flows that exhibit dependence on interest rates. We focus on insurance liability cash flows linked to an index, such as a consumer price index or wage index, where changes in the index value can be partially understood in terms of changes in the term structure of interest rates. Insurance liability cash flows that are not explicitly linked to an index may still be valued in our framework by interpreting index returns as so-called claims inflation, i.e., an increase in claims cost per sold insurance contract. We focus primarily on the case when a deep and liquid market for index-linked contracts is absent or when the market price data are unreliable. Firstly, we present an approach for assigning a monetary value to a stochastic cash flow that does not require full knowledge of the joint dynamics of the cash flow and the term structure of interest rates. Secondly, we investigate in detail model selection, estimation and validation in a Heath-Jarrow-Morton framework. Finally, we analyze the effects of model uncertainty on the valuation of the cash flows and how forecasts of cash flows and interest rates translate into model parameters and affect the valuation.

Place, publisher, year, edition, pages
2015. Vol. 3, no 3, 338-364 p.
Keyword [en]
state price deflators, insurance pricing, Heath-Jarrow-Morton
National Category
Economics and Business Mathematics
Identifiers
URN: urn:nbn:se:su:diva-126415DOI: 10.3390/risks3030338ISI: 000363211800006OAI: oai:DiVA.org:su-126415DiVA: diva2:899349
Available from: 2016-02-01 Created: 2016-02-01 Last updated: 2016-02-01Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Lindskog, Filip
By organisation
Department of Mathematics
In the same journal
Risks
Economics and BusinessMathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 62 hits
ReferencesLink to record
Permanent link

Direct link